Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 25, 2018, 1:27 PM CST for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2018, 1:27 PM CST (19:27 UTC)
- Expired
- Nov 25, 2018, 2:00 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WFUS54 KLIX 251927
TORLIX
LAC075-087-252000-
/O.NEW.KLIX.TO.W.0041.181125T1927Z-181125T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
127 PM CST SUN NOV 25 2018
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. Bernard Parish in southeastern Louisiana...
Northwestern Plaquemines Parish in southeastern Louisiana...
* Until 200 PM CST.
* At 127 PM CST, a severe thunderstorm capable of producing a tornado
was located near Belle Chasse, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Belle Chasse, Poydras and Shell Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2978 9006 2994 8974 2992 8975 2987 8970
2987 8961 2975 8960 2976 8963 2975 8965
2973 8965 2968 9002
TIME...MOT...LOC 1927Z 253DEG 28KT 2976 8996
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
95/DM3 follow-up statements
923
WWUS54 KLIX 251936
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
136 PM CST SUN NOV 25 2018
LAC075-087-252000-
/O.CON.KLIX.TO.W.0041.000000T0000Z-181125T2000Z/
St. Bernard LA-Plaquemines LA-
136 PM CST SUN NOV 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
SOUTHWESTERN ST. BERNARD AND NORTHWESTERN PLAQUEMINES PARISHES...
At 135 PM CST, a severe thunderstorm capable of producing a tornado
was located near Poydras, or 8 miles southeast of Belle Chasse,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Poydras and Shell Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2969 8993 2983 8996 2994 8974 2992 8975
2987 8970 2987 8961 2975 8960 2976 8963
2975 8965 2973 8965
TIME...MOT...LOC 1935Z 253DEG 28KT 2978 8988
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
95/DM166
WWUS54 KLIX 251949
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
149 PM CST SUN NOV 25 2018
LAC075-251958-
/O.CAN.KLIX.TO.W.0041.000000T0000Z-181125T2000Z/
Plaquemines LA-
149 PM CST SUN NOV 25 2018
...THE TORNADO WARNING FOR NORTHWESTERN PLAQUEMINES PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2976 8972 2975 8977 2980 8981 2980 8985
2987 8988 2992 8975 2987 8970 2987 8961
2975 8960 2976 8963 2975 8965 2973 8965
2973 8969
TIME...MOT...LOC 1948Z 253DEG 28KT 2981 8977
$$
LAC087-252000-
/O.CON.KLIX.TO.W.0041.000000T0000Z-181125T2000Z/
St. Bernard LA-
149 PM CST SUN NOV 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
SOUTHWESTERN ST. BERNARD PARISH...
At 148 PM CST, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Shell Beach, or 14 miles east of
Belle Chasse, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Shell Beach and Poydras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2976 8972 2975 8977 2980 8981 2980 8985
2987 8988 2992 8975 2987 8970 2987 8961
2975 8960 2976 8963 2975 8965 2973 8965
2973 8969
TIME...MOT...LOC 1948Z 253DEG 28KT 2981 8977
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
95/DM013
WWUS54 KLIX 252002
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
202 PM CST SUN NOV 25 2018
LAC087-252011-
/O.EXP.KLIX.TO.W.0041.000000T0000Z-181125T2000Z/
St. Bernard LA-
202 PM CST SUN NOV 25 2018
...THE TORNADO WARNING FOR SOUTHWESTERN ST. BERNARD PARISH HAS
EXPIRED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been allowed to expire. However, it
could still produce waterspouts as it moves through the marshy areas
of eastern St. Bernard Parish.
LAT...LON 2976 8972 2975 8977 2980 8981 2980 8985
2987 8988 2992 8975 2987 8970 2987 8961
2975 8960 2976 8963 2975 8965 2973 8965
2973 8969
TIME...MOT...LOC 2001Z 253DEG 28KT 2984 8966
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 25, 3:40 AM CST, 9 hours 47 minutes earlier.
Area forecast discussion, Nov 25, 3:40 AM CST, 9 hours 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CST Sun Nov 25 2018
.SHORT TERM...
A cold front is progressing towards the area and will likely be
splitting the state in half from north to south by this afternoon
and then moving through the metro Baton Rouge area by this
evening. The front should clear the forecast area by late tonight
or very early tomorrow morning.
The main concern today will be any thunderstorms that are able
develop in association with the front. Overall, conditions are not
terribly favorable for any organized severe weather but there is
surely enough in place for a few strong to possibly severe
thunderstorms today. Strong vertical shear is noted in forecast
soundings but the key will be the level of instability attained
ahead of the front. The main threat will be strong, gusty winds
although a brief waterspout or tornado cannot be completely ruled
out.
Once the front passes through, winds will increase as cold air
advection takes over. Temperatures will drop quickly, with almost
all locations dropping into the 40s overnight tomorrow.
.LONG TERM...
The aforementioned front will clear things out and allow for cool
and dry conditions during the early to mid part of the work week.
With the exception of lower Plaquemines, the entire area will see
temperatures dip into the 30s on Tuesday morning...with a few
freezing temperatures possible.
The next system approaches the area by late in the work week,
increasing rain chances slightly on Thursday and a touch more on
Friday. Current trends show a wet weekend on tap next weekend as
we begin December, but there is surely time to watch.
&&
.AVIATION...
Dense fog will continue to produce conditions below the
airport minimums at most terminals through 13-14Z. Even if dense
fog isn't persistent low cigs will still be a major impact.
Conditions will begin to improve after 14Z as winds rise. There
will be a high enough chance of SHRA and some TSRA for mention in
the TAFS in the late morning and afternoon/early evening, and
later TAF issuances may need to possibly include a TEMPO group for
lower conditions in the convection.
&&
.MARINE...
Cold front will move through tonight. Ahead of the front winds
will respond with moderate onshore flow however, will not add SCS
headlines for now as winds will likely be around 15 kts or just
below this afternoon. After the cold front moves through winds
will veer around out of the northwest and increase. Small craft
advisory conditions will develop late this evening and overnight
with winds of 15 to possibly 25 kts at times and numerous higher
gusts. Will issue an SCY for all of the marine zones for 3z
tonight through 18z Monday. Winds and seas will begin to relax
Monday afternoon with much nicer conditions expected Tuesday and
Wednesday.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River flood warning at Red River Landing
Dense Fog and Marine Dense Fog Advisory
Small Craft Advisory
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 40 53 30 / 50 10 0 0
BTR 78 43 54 31 / 40 10 0 0
ASD 77 45 55 32 / 60 30 10 0
MSY 76 47 55 37 / 60 30 10 0
GPT 73 46 55 35 / 60 40 10 0
PQL 74 46 56 30 / 70 40 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 8 AM CST this morning for LAZ037-
039-040-046>050-056>072.
GM...Small Craft Advisory from 9 PM this evening to noon CST Monday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 9 AM CST this morning for GMZ530-532-
534-536-538.
MS...Dense Fog Advisory until 8 AM CST this morning for MSZ068>071-
077-080>082.
GM...Small Craft Advisory from 9 PM this evening to noon CST Monday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 9 AM CST this morning for GMZ532-534-
536-538.
&&Hazardous weather outlook, Nov 25, 10:38 AM CST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1038 AM CST Sun Nov 25 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260445- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1038 AM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Thunderstorms will be possible through this evening along and ahead of a cold front. A few strong to severe thunderstorms can not be ruled out with the main threat being strong gusty winds and lightning strikes. Hazardous winds and seas are expected in the wake of the cold front. A Small Craft Advisory has been issued for all marine zones through midday Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous winds and seas may persist over portions of the coastal waters through the first half of Monday night. Freezing temperatures are expected generally along and north of the Interstate 10/12 corridor Monday night into Tuesday morning. The potential for freezing temperatures again Tuesday night into Wednesday morning is less certain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 95/DM
In the hours before
Special weather statement, Nov 25, 11:20 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1120 AM CST SUN NOV 25 2018
LAZ049-056>062-065-066-251800-
Lower Terrebonne LA-Orleans LA-St. Charles LA-Ascension LA-
Upper Terrebonne LA-Assumption LA-St. John The Baptist LA-
Upper Lafourche LA-St. James LA-Upper Jefferson LA-
1120 AM CST SUN NOV 25 2018
...STORMS PRODUCING GUSTY WINDS AND HEAVY RAINFALL AFFECTING AREAS
TO THE SOUTHWEST OF LAKES PONTCHARTRAIN AND MAUREPAS...
At 1117 AM CST, National Weather Service meteorologists were
tracking a cluster of strong storms affecting areas to the southwest
of Lakes Pontchartrain and Maurepas. These storms are moving
northeast at 40 to 50 mph.
Wind gusts of 30 to 40 mph along with periods of locally heavy
rainfall will be possible with these storms.
Locations impacted include...
Houma, Thibodaux, Napoleonville, Reserve, Avondale, Metairie,
Hahnville, Laplace, Marrero, Jefferson, Harahan, Westwego, Gramercy,
Lutcher, Lockport, Mathews, Schriever, Montz and Luling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways. Heavy rain will also
reduce visibility along area roadways. Motorists in the affected
area should be prepared for sudden changes in visibility.
Wind gusts of 30 to 40 mph can blow around loose lightweight objects
and down small tree limbs.
&&
LAT...LON 2928 9113 2959 9117 2963 9108 2965 9111
2976 9109 2982 9111 2987 9118 3016 9082
3020 9060 3017 9057 3017 9050 3022 9043
3020 9041 3012 9043 3006 9038 3002 9008
2974 9015 2956 9057 2954 9057 2927 9112
TIME...MOT...LOC 1717Z 240DEG 42KT 2988 9069
95/DMSpecial weather statement, Nov 25, 12:27 PM CST, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
1227 PM CST SUN NOV 25 2018
LAZ059>065-067-251915-
Orleans LA-Upper St. Bernard LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-Upper Lafourche LA-Upper Plaquemines LA-
Upper Jefferson LA-
1227 PM CST SUN NOV 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. BERNARD...ST.
CHARLES...ORLEANS...NORTHEASTERN TERREBONNE...NORTHEASTERN
LAFOURCHE...NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES UNTIL 115 PM CST...
At 1227 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Metairie to 7 miles southeast of Bayou
Gauche to near Houma. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Orleans, Houma, Chalmette, Avondale, Metairie, Marrero, Harvey,
East New Orleans, Timberlane, Belle Chasse, Larose, Jefferson,
Gretna, Harahan, Westwego, Lockport, Jean Lafitte, Mathews, Luling
and Poydras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2956 9058 2955 9064 2962 9076 2979 9053
3005 9026 3002 9011 3003 9003 3006 9003
3004 9000 3007 8995 3008 8968 3006 8973
3002 8972 3004 8982 3002 8984 2994 8984
2995 8973 2977 8995 2951 9054
TIME...MOT...LOC 1827Z 248DEG 41KT 3001 9013 2973 9036 2962 9067
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:57 PM CST | Marine Dense Fog Advisory | LIX | 11 hr | |
| Nov 24, 10:30 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 10 hr |
| Nov 25, 3:09 AM CST | Small Craft Advisory | LIX | 33 hr | |
| Nov 25, 11:20 AM CST | Special Weather Statement | LIX | Assumption, Saint Charles, Saint James, Saint John the Baptist | 40 min |
| Nov 25, 11:52 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 38 min |
| Nov 25, 12:27 PM CST | Special Weather Statement | LIX | Orleans, Saint Charles | 48 min |
| Nov 25, 12:32 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 28 min |
| Nov 25, 12:56 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles | 34 min |
| Nov 25, 1:35 PM CST | Special Marine Warning | LIX | 40 min | |
| Nov 25, 2:01 PM CST | Special Weather Statement | LIX | Saint Bernard | 44 min |
| Nov 25, 2:21 PM CST | Special Marine Warning | LIX | 39 min | |
| Nov 25, 3:00 PM CST | Special Marine Warning | LIX | 45 min | |
| Nov 25, 3:49 PM CST | Special Marine Warning | LIX | 60 min | |
| Nov 25, 4:02 PM CST | Special Weather Statement | LIX | Jefferson | 28 min |
| Nov 25, 5:22 PM CST | Special Marine Warning | LIX | 53 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.